MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306AU
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused tilting of the inferior vena cava (ivc) filter.The indication for the filter placement, procedural details and medical history have not been provided and there is no additional information available for review.The product was not returned for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The trapease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pulmonary embolism where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pulmonary embolism where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with practitioner technique and/or vessel anatomy, specifically asymmetry and tortuosity.Without imaging available for review the event could not be confirmed nor a cause attributed.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported by the legal brief, a patient underwent placement of a trapease vena cava filter.The filter subsequently malfunctioned and caused injury and damage to the patient, including, but not limited to tilting of the inferior vena cava (ivc) filter.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, and pain and suffering and other damages.
 
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused tilting of the inferior vena cava (ivc) filter.The patient reported becoming aware of the event approximately fourteen years and eight months post implant.According to the medical record the patient had a history of left foot surgery s/p fracture, recurrent deep vein thrombosis (dvt) of the left lower extremity and a series of small pulmonary embolisms (pe) despite coumadin, tobacco dependence, right inguinal hernia repair and polycythemia vera.The indication for the filter implant was progression of dvt in the left leg.The filter was placed via the right common femoral vein and deployed at the level of the fourth lumbar vertebrae, inferior to the renal veins.The patient tolerated the procedure well.Approximately fourteen years and eight months post implant a computed tomography (ct) scan of the abdomen was performed to evaluate the ivc filter.Results of the scan noted the filter is in good position just below the renal veins and is minimally tilted forward with the top of the filter abutting the anterior wall of the ivc and the inferior tip abutting the posterior wall of the ivc.The filter struts are intact and there is no significant perforation outside the wall of the ivc.Lumbar spondylosis and atherosclerosis were also observed.The product remains implanted and unavailable for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pulmonary embolism where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pulmonary embolism where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with practitioner technique and/or vessel anatomy, specifically asymmetry and tortuosity.Without imaging available for review the event could not be confirmed nor a cause attributed.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
Additional information received per the medical records indicate that the patient has a history of left foot surgery s/p fracture, recurrent deep vein thrombosis (dvt) of the left lower extremity and a series of small pulmonary embolisms (pe) despite coumadin, tobacco dependence, right inguinal hernia repair and polycythemia vera.The indication for the filter implant was progression of dvt in the left leg.The filter was placed via the right common femoral vein and deployed at the level of the fourth lumbar vertebrae, inferior to the renal veins.The patient tolerated the procedure well.Approximately fourteen years and eight months post implant a computed tomography (ct) scan of the abdomen was performed to evaluate the inferior vena cava (ivc) filter.Results of the scan noted the filter is in good position just below the renal veins and is minimally tilted forward with the top of the filter abutting the anterior wall of the ivc and the inferior tip abutting the posterior wall of the ivc.The filter struts are intact and there is no significant perforation outside the wall of the ivc.Lumbar spondylosis and atherosclerosis were also observed.Additional information received per the patient profile form (ppf) states that the tilted filter has moved and causes mental and physical pain.The patient reported becoming aware of filter tilt approximately fourteen years and eight months post implant.

Brand Name
TRAPEASE PVCF FEM/JUG 55CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key15174962
Report Number9616099-2022-05889
Device Sequence Number15024930
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2008
Device Model Number466P306AU
Device Catalogue Number466P306AU
Device Lot NumberR0905339
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age61 YR
Patient SexMale